Tornadoes · United States · Georgia · 2024

EF0 tornado, Westbrook to Cedar Grove, Georgia, May 9, 2024

From Westbrook to Cedar Grove, this EF0 tornado ran 8.6 miles across Laurens County on May 9, 2024, touching down at 1:06 PM EDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 9, 2024
Touchdown
1:06 PM EDT (17:06 UTC)
Lifted
1:17 PM EDT (17:17 UTC)
On the ground
11 minutes
Path length
8.6 miles (13.9 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Laurens County
Touchdown point
32.227, -83.011
Lift-off point
32.202, -82.876
Record number
2405091106-01

The damage survey

3 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Several waves of severe thunderstorms moved through the area from the evening hours of the 8th through the early afternoon hours of the 9th. Initial convection ahead of the first line was able to tap into ample shear to produce tornadic thunderstorms in Northwest GA. This threat transitioned more into a wind event as the first line moved through the morning of the 9th. This line continued southward into the metro causing sporadic wind damage. Thunderstorms weakened as they moved south of I20, however another line of severe made its way out of AL/TN, producing further wind damage in the North. The initial line slowly moved into the southern portion of the CWA where conditions were not as worked over and shear was stronger. Storms re-strengthened, with several producing brief tornados.

An EF0 tornado with maximum winds of 75 mph first touched down to|the NW of HWY 46 just inside the Laurens County line 46 where|EF0 tree damage was observed before turning to the southeast|through mostly rural and wooded areas along Alligator Creek before|crossing Dublin-McRae Hwy where it snapped a few trees. A TDS|briefly appeared on KJGX radar within the largely swamp/lowland|area. Per both radar and damage noted on the ground, the tornado|began to occlude as it shifted to a northeasterly path and|dissipate near the convergence of the Laurens/Dodge/Wheeler|county lines east of Hwy 46.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

10 minutes of warning. NWS FFC issued a tornado warning for this county at 16:56 UTC, 10 minutes before the tornado touched down, in force until 17:30 UTC.

The county was under a tornado watch, issued at 14:03 UTC and running to 20:03 UTC.

Issued (UTC)ExpiredProductOffice
14:03 UTC20:03 UTCTornado WatchFFC
16:32 UTC17:15 UTCSevere Thunderstorm WarningFFC
16:56 UTC17:30 UTCTornado WarningFFC
17:09 UTC17:44 UTCTornado WarningFFC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:46 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at May 9, 11:19 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 9, 11:19 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1119 AM EDT Thu May 9 2024

.UPDATE...
Issued at 1110 AM EDT Thu May 9 2024

Forecast generally remains on track. Initial line of tstms continues
to slowly push S and presently extends from Sandersville to N of
Macon to Columbus. Secondary batch of tstms associated with an MCS
moving SE from N central AL into the Atlanta metro area will continue
to push the mass of convection southward through the day. Storms
continue to be capable of producing damaging wind gusts, hail,
frequent lightning, and locally heavy rainfall along with isolated
tornadoes. Some northern counties in Tornado Watch number 216 have
been shaved off, and the remainder of that watch continues through 1
PM. Tornado Watch number 217 was issued earlier for the remainder of
our S counties, and this watch runs until 5 PM. High res model
guidance suggests most of the storms will be S of the area by late
afternoon. /SEC

&&

.SHORT TERM...
(Today through Friday)
Issued at 335 AM EDT Thu May 9 2024

Active weather anticipated again today as a second MCS moves through
the CWA.

Early morning convection (MCS #1) is moving off to the east.

MCS #2 is currently winding up across western TN. This system will
advance eastward through the overnight hours and move through the
CWA today. Models have been fairly consistent on the timing of this
system over the last couple of days. The MCS should approach the far
NW corner of the CWA around 10-12Z and then continue southward. The
far northern portion of the outlook area should be well worked over
as the MCS approaches, but a few strong storms with isolated severe
storms will continue to be possible.

As the MCS moves south of the north GA mtns, the potential for
severe weather will increase fairly rapidly as this area is not
worked over and there will be plenty of moisture and instability to
work with. In addition, plenty of deep layer shear will be present
and lapse rates remain impressively steep. Damaging wind gusts,
large hail and a few tornadoes will all be possible. The MCS should
travel southward across the entire CWA through the early afternoon
hours.

The models are progging a late period MCS (MCS #3) approaching from
the west late tonight/every early Friday. The HRRR seems to be the
most reasonable hi-res model regarding this convective complex.
There will likely be some timing changes and some slight track
adjustments, but do think the bulk of strong/severe storms with this
system could remain south of the CWA. The entire CWA should be well
worked over from the MCS (#2) from earlier in the day. Not sure if
the atmos across the southern quarter of the CWA will have enough
time to recover for strong/severe thunderstorms. However, due to the
uncertainty regarding these types of systems, will leave in some
higher pops in that area. Can't rule out the potential for strong
and/or isolated storms in that area, but the potential should be low
during the early morning hours.

The early morning MCS (#1) has produced some locally heavy rainfall
across northern portions of the CWA. Radar estimates/observations
show some 3"-4" amounts across far NW GA...with a axis of 1"-2"
extending further eastward. The second MCS is expected to be a fast
mover, but will be capable of producing additional locally heavy
rainfall. Will hold off issuing a FFA at this time, but do expect
locally higher amounts of rainfall.

NListemaa

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 335 AM EDT Thu May 9 2024

Previous Discussion Below

A brief period of dry and slightly cooler weather is expected
this weekend as we return to northwest flow aloft. Rain chances
look to return to the region next week as another low pressure
system developing in the Southern Plains moves eastward.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM EDT Thu May 9 2024

Convective complex will move through during the early part of the
day. The timing may be an hour or so later than previous
forecasts, but there has been a steady uptick of storms out ahead
of the main line. Will keep the tempo as is, but it may have to be
extended. Winds will remain on the west side.

//ATL Confidence...12Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  82  52  77 /  20  20   0   0
Atlanta         66  80  54  76 /  20  20   0   0
Blairsville     58  72  45  69 /  10  10   0  10
Cartersville    62  79  49  76 /  10  10   0   0
Columbus        69  84  57  80 /  60  50   0   0
Gainesville     64  79  53  75 /  10  10   0   0
Macon           69  84  56  79 /  30  30   0   0
Rome            63  79  51  76 /  10  10   0   0
Peachtree City  65  83  52  78 /  20  20   0   0
Vidalia         71  82  60  80 /  30  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...None.

SHORT TERM...SEC
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, May 9, 10:13 AM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1013 AM EDT Thu May 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101415-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1013 AM EDT Thu May 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Late this morning through tonight...

A line of thunderstorms is currently pushing south across central
Georgia. Another round of thunderstorms will move southeast out of
northern and central Alabama late this morning and this afternoon.
Additional thunderstorms will continue to develop in the unstable
airmass south of these 2 areas of convection. Storms are expected to
produce damaging wind gusts, large hail, frequent lightning strikes,
and locally heavy rainfall. Isolated tornadoes will also be
possible. A Tornado Watch remains in effect for portions of north and
central Georgia until 1 PM. Another Tornado Watch is in effect for
portions of south central Georgia until 5 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Another round of thunderstorms is expected to move into the area
late tonight through Friday morning. After a dry weekend, another
round of thunderstorms is possible early next week as a frontal
system moves into the area Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 9, 12:49 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1249 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Dmg     2 NNE Talking Rock      34.54N 84.49W
05/09/2024                   Pickens            GA   Emergency Mngr

            EM reported tree down on Fisher Creek Rd
            between Whitestone Rd and Jones Mountain Rd.

&&
Local storm report, May 9, 12:50 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1250 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Flash Flood      2 NNE Talking Rock      34.54N 84.49W
05/09/2024                   Pickens            GA   Emergency Mngr

            Corrects previous flash flood report from 2
            NNE Talking Rock. EM reported roadway
            flooded and road closure along Fisher Creek
            Rd near Fisher Creek between Whitestone Rd
            and Jones Mountain Rd.

&&
Local storm report, May 9, 12:53 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1253 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Flash Flood      2 WNW Jasper            34.48N 84.45W
05/09/2024                   Pickens            GA   Emergency Mngr

            EM reported road flooding and closure at Old
            Philadelphia Rd near Northside Dr.

&&
Local storm report, May 9, 12:55 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1255 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     Flash Flood      4 NE Talking Rock       34.55N 84.46W
05/09/2024                   Gilmer             GA   Emergency Mngr

            EM reported flooding and road closure at
            Trout Farm Rd near Pioneer Rd and Jones
            Mountain Rd.

&&
Local storm report, May 9, 12:58 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1258 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Flash Flood      1 SSW Hinton            34.46N 84.59W
05/09/2024                   Pickens            GA   Emergency Mngr

            EM reported flooding and road closure along
            Evans Rd near Bryant Creek.

&&
Local storm report, May 9, 1:02 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
102 PM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     Flash Flood      3 N Talking Rock        34.55N 84.51W
05/09/2024                   Pickens            GA   Emergency Mngr

            EM reported flooding and road closure as
            well as the evacuation of two industrial
            plants with attempts to notify nearby
            residents.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 12:00Z

5.1 hours before the tornado, 194 km from the path. May 9, 2024.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1170 joules per kilogram, CIN -3, lifted condensation level 597 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 32 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
1348 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 00:00Z

6.9 hours after it, 194 km from the path. May 10, 2024.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1119 joules per kilogram, CIN -93, lifted condensation level 652 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 136 square meters per square second, 0 to 6 km bulk shear 58 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-93 J/kg
Surface CAPE
1194 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.6
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Mc Rae (MQW), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
15:15 UTC85.572.7230° 13 kt161010.8
15:35 UTC85.671.6230° 9 kt201010.5
15:55 UTC8672230° 11 kt181010.5
16:15 UTC8770.3230° 13 kt181010.2
16:35 UTC85.369.8230° 10 kt161010.2VCTS
16:55 UTC83.569.8230° 8 kt1009.5
17:15 UTC82.671.2230° 11 kt1009.1-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Robins AFB radar (KJGX), 64 km away, was scanning. The volume nearest the touchdown began at 17:07 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
16:56 UTCTSTM WND DMG2 Ne GresstonDodge, GATrees down along Wilson Woodard Road.
16:57 UTCTSTM WND DMG2 Ne GresstonDodge, GAWind damage along Wilson Woodard Rd. Possible tornado damage.
16:58 UTCTORNADOPlainfieldDodge, GATrees and powerlines down across portions of Plainfield per photos provided by media.
17:03 UTCTSTM WND DMG2 N CadwellLaurens, GAEM reports 15 plus trees and powerlines down across an area stretching from Cadwell to Rentz between GA 117 and GA518 and from GA 126 and GA525. Specific points also include Mt Carmel Church Rd at Whittle Rd, Reedy Sprin
17:05 UTCTSTM WND DMG3 S Cedar GroveLaurens, GAEM reported 2 trees down near Chic Inn Rd at Self Rd and at Ella Burch Rd and S US Hwy 441.
17:05 UTCTSTM WND DMGDexterLaurens, GAEM reported powerlines down in Dexter near Pineway Dr on Taylor Rowland Rd.
17:10 UTCTSTM WND DMG3 Ene RentzLaurens, GASeveral trees down northeast of Rentz between GA 117 and HWY319. Specifically GA117 at the school near Mark Wood Rd and at Emily Currie Rd as well as JJ Club Rd at GA280.
17:10 UTCTSTM WND DMG4 Nne Cedar GroveLaurens, GAEM reported tree down at Scotland Rd and Haywood Lowery Rd.
17:15 UTCTSTM WND DMG4 W DublinLaurens, GAEM reported tree down at Airport Rd near Old Airport Rd.
17:15 UTCTSTM WND DMG5 S DublinLaurens, GATwo trees down along Martin Luther King Jr Dr at Campground Rd and near Holliday Rd.
17:25 UTCTSTM WND DMG2 Sw RockledgeLaurens, GAEM reported tree down at Clayhill Rd near Thairdell Rd.
17:30 UTCTORNADO4 Nne Little Ocmulgee SWheeler, GATrained spotter reported a tornado on the ground near the intersection of GA-19 and Camp Road.
17:48 UTCTSTM WND DMGVidaliaToombs, GAWind damage reported in downtown Vidalia. Tornado possible.
17:50 UTCTSTM WND DMG2 Se VidaliaToombs, GAEMA volunteer reports a large tree uprooted and toppled in the Clyde Blvd area. Tornado possible.
17:50 UTCTORNADO1 Wsw VidaliaToombs, GANWS storm survey confirmed an EF1 tornado with Max winds of 90mph moved through the town of Vidalia. Numerous trees were snapped and uprooted, some onto homes in town. Refer to public information statement for details.
18:04 UTCTSTM WND DMG2 W LyonsToombs, GASignificant wind damage reported near the Walmart on GA-280. Tornado possible.
18:20 UTCTSTM WND DMGLulavilleBen Hill, GALots of downed trees and a few power lines down throughout Ben Hill County.
18:28 UTCTSTM WND DMG2 Sw VidaliaToombs, GAReport from mPING: Trees uprooted or snapped; Roof blown off.
18:45 UTCTSTM WND DMG2 Ne SnipesvilleJeff Davis, GATrees reported down on Broxton Highway. Time estimated from radar.
18:58 UTCTSTM WND DMG2 Ssw GrahamJeff Davis, GATrees reported down along JP Hall Road. Time est from radar.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of May 9, 2024

18 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 91:39 AM CDTEF0Benton, TN1.3100$3,000
May 92:46 AM EDTEF0Newberry, SC3.0150
May 93:12 AM EDTEF0Fairfield, SC0.350
May 93:31 AM EDTEF1Fairfield, SC1.9250
May 93:44 AM CDTEF1Lincoln, TN4.2105
May 94:01 AM CDTEF1Lincoln, TN to AL13.7215
May 94:06 AM CDTEF1Lincoln, TN to AL6.1300
May 94:10 AM CDTEF1Lincoln, TN10.2194
May 94:31 AM CDTEF1Jackson, AL0.3108$155,000
May 94:37 AM CDTEF1Jackson, AL1.1170$165,000
May 95:08 AM CDTEF1Jackson, AL6.1241$138,000
May 912:50 PM EDTEF1Dodge, GA12.2150
May 91:18 PM EDTEF0Wheeler, GA7.2150
May 91:39 PM EDTEF1Montgomery, GA14.7250
May 91:03 PM CDTEF0Floyd, IA0.630
May 98:19 PM EDTEF1Wood, WV3.42501$15,000
May 98:55 PM EDTEF0Preston, WV0.450$50,000
May 910:11 PM CDTEF0Hinds, MS4.9105$40,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.